Hail, Cochise
- When
- August 22, 3:45 PM MST to 3:50 PM MST
- Where
- Cochise County, Bisbee
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.433, -109.917
The Bisbee Police Department reported three quarter inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 22, 2:22 PM MST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST MON AUG 22 2005 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN TO OUR SOUTH...RESULTING IN WARM CONDITIONS. ENOUGH MOISTURE EXISTS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM THE TUCSON AREA EASTWARD INTO THE EVENING HOURS. A LOW PRESSURE SYSTEM WILL APPROACH THE AREA BY TOMORROW...BRINGING AN INCREASED CHANCE OF THUNDERSTORMS ALONG WITH LOWER DAYTIME TEMPERATURES. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL THEN PERSIST DURING THE REST OF THE WEEK AND INTO THE EARLY PART OF NEXT WEEK. && .DISCUSSION...CURRENTLY RADARS DETECTING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER EASTERN PIMA COUNTY AND SW GRAHAM AND NW COCHISE COUNTIES. ELSEWHERE ACROSS THE REMAINDER OF THE FORECAST AREA ISOLATED STORMS ARE OCCURRING MAINLY IN CENTRAL PIMA COUNTY AND ALSO ALONG THE NEW MEXICO BORDER. FOR THE TIME BEING MOST OF THE STORMS ARE PRODUCING MODERATE RAINFALL RATES...GENERALLY ABOUT A HALF INCH IN A HALF OR HOUR...OR PERHAPS A BIT HEAVIER. LATER THIS EVENING A FEW OF THE STORMS COULD APPROACH SEVERE LIMITS. WATER VAPOR IMAGERY INDICATES THAT THE UPPER LOW/TROUGH IS SWINGING THROUGH SOUTH CENTRAL CALIFORNIA. PLENTY OF MID LEVEL DRY AIR IN PLACE...BUT TO OUR SOUTH A VORT CENTER IS MOVING WEST ACROSS THE BAJA PENINSULA JUST SOUTH OF THE BAJA SPUR. PLENTY OF MOISTURE ASSOCIATED WITH THIS SYSTEM AND LEFT OVER MOISTURE FROM COMPLEXES THAT DEVELOPED OVER SONORA LAST NIGHT. THIS SYSTEM WILL HELP TO PUMP MOISTURE INTO ARIZONA OVER THE NEXT DAY OR SO. THIS MORNINGS KTUS SOUNDING INDICATED A RISE IN PW OF ABOUT TWO TENTHS OF AN INCH WITH MOST OF THE MOISTURE BETWEEN 650-525MB. WITH THE TROUGH TO OUR WEST AND THE UPSWING IN MOISTURE...CONVECTION FIRING ALONG THE CENTRAL AND EASTERN CWA. MODELS HAVE ALL INDICATED AN UPSWING IN MOISTURE DURING THE NEXT 24 HOURS OR SO. IN ADDITION...THE SURFACE OBSERVATIONS FROM ARIZONA AND WELL INTO MEXICO INDICATE A LARGE PRESSURE DIFFERENCE OVER SOUTHERN ARIZONA WITH LOW PRESSURE ALONG THE COLORADO RIVER BASIN AND RELATIVELY HIGH PRESSURES OVER WESTERN MEXICO AND THE GULF OF CALIFORNIA. OBVIOUSLY THIS WILL ALLOW PLENTY OF MOISTURE TO BE TRANSPORTED NORTH UP THE GULF OF CALIFORNIA AND INTO WESTERN ARIZONA. WILL ALL OF THAT SAID I INCREASED POPS ABOUT 10 PERCENT FOR MAINLY CENTRAL AND ESPECIALLY EASTERN SECTIONS OF THE FORECAST AREA. AS THE ASSOCIATED 35-40 KNOT JET MAX MOVES ACROSS THE FOUR CORNERS REGION...WE SHOULD BE IN THE RIGHT REAR QUADRANT OF THE JET BUT FLOW IS MORE CONFLUENT THAN DIFFLUENT...SO NOT SURE WHICH FEATURE WILL WIN OUT...BUT EXPECTING A LEAST A MODERATE INCREASE IN SHOWER/STORM COVERAGE. BY WEDNESDAY THE SHORTWAVE TROUGH SHOULD HAVE MOVED WELL EAST OF ARIZONA WITH THE EAST TO WEST ORIENTED RIDGE AXIS TO OUR SOUTH NUDGING WESTWARD. BY THURSDAY THE RIDGE AXIS WILL SHIFT NORTHWARD OVER SOUTHERN ARIZONA. THE RIDGE WILL MAINTAIN THIS GENERAL POSITION THROUGH ABOUT LATE WEEK OR INTO THE WEEKEND BEFORE ANOTHER WEAK SHORTWAVE MOVES BY TO THE NORTH. EXPECT POPS TO BE GENERALLY ISOLATED TO LOW END OF SCATTERED FROM WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH ISOLATED POPS MAINLY OVER THE WEST AND ISOLATED TO SCATTERED OVER THE CENTRAL AND EAST. TEMPS SHOULD WARM TO NEAR OR AT 100 FOR FRIDAY AND SATURDAY BEFORE DECREASING SLIGHTLY BY EARLY NEXT WEEK. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1240 PM MST MON AUG 22 2005 AZZ019-029>035-231400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1240 PM MST MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA EARLY THIS AFTERNOON...WITH STORMS MOVING SLOWLY TO THE SOUTHWEST AT 5 TO 10 MPH. STORM INTENSITY WILL BE ENHANCED EAST OF A LINE FROM QUEENS WELL AND NEWFIELD TODAY THANKS TO A DIVERGING WIND FLOW IN THE UPPER ATMOSPHERE. THE SLOW MOVEMENT OF STORMS AND ENHANCED THUNDERSTORM ACTIVITY ACROSS THE AREA...WILL MAKE THE MAIN THREAT LOCALIZED FLASH FLOODING. A SLIGHTLY ELEVATED THREAT OF DAMAGING WINDS IS PRESENT DUE TO ABUNDANT DRY AIR ALOFT ACCESSIBLE FOR ENTRAINMENT. DISCUSSION...THE LATEST PRECIPITABLE WATER IMAGERY INDICATED INCREASED MID-LEVEL MOISTURE WAS PRESENT ACROSS ALL OF SOUTHEAST ARIZONA...WITH THE DEEPEST LOW-LEVEL MOISTURE POSITIONED ACROSS THE CENTRAL CWA. SURFACE DEWPOINTS...A GOOD MEASURE OF LOW LEVEL MOISTURE...WERE GENERALLY IN THE UPPER 50S AND LOWER 60S THIS MORNING ACROSS VALLEY LOCATIONS THE LACK OF ANY SIGNIFICANT SHEAR WOULD SUGGEST THAT THE MAJORITY OF STORMS TODAY WILL BE OF THE PULSE TYPE VARIETY...BUT A FEW MULTICELL CLUSTER WILL ALSO BE POSSIBLE. THE SLOW STORM MOTION WOULD ALSO SUGGEST AN INCREASED RISK OF LOCALIZED HEAVY DOWNPOURS...AND RESULTING POSSIBILITY OF FLASH FLOODING...ALONG THE MOISTURE BOUNDARY ALOFT THERE IS A SLIGHTLY ELEVATED RISK OF STRONG THUNDERSTORM DOWNDRAFTS PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. PLEASE NOTE...THIS PRODUCT IS NOT UPDATED AND SERVES AS JUST AN OUTLOOK FOR THE THUNDERSTORM THREATS IN SOUTHEAST ARIZONA. PLEASE REFER TO OTHER NWS PRODUCTS FOR DETAILED INFORMATION REAL-TIME THUNDERSTORM HAZARDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1050 AM MST MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM DOWNBURST 3 S SAFFORD 32.79N 109.70W
08/21/2005 GRAHAM AZ TRAINED SPOTTER
2 LARGE OBSERVATIONS TOWERS, 20 FEET TALL, WERE BLOWN
OVER AS WELL AS SEVERAL TRAILERS WERE OVERTURNED AT THE
GRAHAM COUNTY FAIR GROUNDS.
&&
ELSLAGERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The Bisbee Police Department reported three quarter inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469296.